We are 187,456 members in 81 forums discussing 140,966 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: leg edema and Tamoxifen

Topic: leg edema and Tamoxifen

Forum: Hormonal Therapy - Before, During and After —

Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.

Posted on: Apr 12, 2012 02:23PM

fadheir wrote:

I am on Tamoxifen since 3 years now and i am having some leg odema

on my last visit to my oncolgy he mentioned that it is a side effect from Tamoxefin

and he prescribed for me a kind of diuretics to get ride of the excess water 

i am taking this tablets once i have the edema one or two tablets per month

is any body else experience the same side effect and how you solve it ?

Dx 11/22/2008, IDC, 2cm, Stage IA, Grade 2, 0/14 nodes, ER+/PR+ Surgery 11/29/2008 Lymph node removal: Left, Underarm/Axillary; Mastectomy: Left Surgery 11/30/2009 Lymph node removal: Right, Underarm/Axillary; Mastectomy: Right
Log in to post a reply

Page 1 of 1 (11 results)

Posts 1 - 11 (11 total)

Log in to post a reply

Apr 14, 2012 03:21PM Alirena wrote:

Fadheir, I find that going on a low salt diet of lean meat/fish/poultry, vegetables, and fruit for about 3 days gets rid of my edema.  I'm not sure what makes me swell in the first place...salt, sugar, starch, wheat, or a combination of all or some of those things.  I had edema on and off before I started Tamoxifen but it got somewhat worse after starting Tamoxifen.  I also notice more stiffness and cramping in my lower legs and feet since being on Tamoxifen.  I would love to find a solution for those things.  I noticed how much diet played a part in my edema after my allergist put me on an allergy food elimination diet for three weeks (this was before my cancer diagnosis).  The first thing I noticed was no more swollen ankles.  Plus, I felt wonderful.  Never did find that I was allergic to any specific food items. 

Log in to post a reply

Apr 14, 2012 04:23PM shadylady1 wrote:

I have the same problem.  It comes and goes.  I sleep with my legs up and wake up in the morning without issue.  I also get muscle cramps (like a charlie horse) in my left foot.  Did you take Taxotere?  I had the same problem while I was getting chemo.

Dx 5/13/2010, IDC, 1cm, Stage IIA, Grade 3, 3/17 nodes, ER+/PR+, HER2- Surgery 6/3/2010 Lumpectomy: Left; Lymph node removal: Left, Underarm/Axillary Chemotherapy 7/8/2010 Cytoxan (cyclophosphamide), Taxotere (docetaxel) Radiation Therapy 11/14/2010 Whole-breast: Breast, Lymph nodes Hormonal Therapy 12/31/2010 Femara (letrozole)
Log in to post a reply

Apr 24, 2012 02:22PM - edited Apr 24, 2012 02:23PM by jhungness

I stopped taking Tamoxifen on 3-30-12 after 6 months because of several bizarre side effects.  I am still having leg swelling.  My onocolgist said it will take 6 weeks for the Tamoxifen to be out of my system.  I too wake up in the morning and my legs are normal, but by mid day they are swollen again.  B6 will get rid of any cramping in your feet and hands.

Dx 3/15/2011, DCIS, 1cm, Stage I, Grade 2, 0/2 nodes, ER+/PR-, HER2-
Log in to post a reply

Apr 27, 2012 09:20AM Yself wrote:

Are both your legs swelling or just one? I had a blood clot after five years on Tamoxifen. I was 8 days from getting off. Only one leg was slightly swollen. It began to feel "funny." Putting it up on pillows to sleep didn't stop the pain. Googled it and was led to blood clot. Went to doc in the box and he urged me to go to the ER. He was right.

 Take care.

Log in to post a reply

Apr 27, 2012 09:25AM apple wrote:

once i drank V-8 on ice for a period of days. It was so delicious.    my legs swelled up so badly.  (i don't remember what chemo i was on at the time).  It must have been the salt.   I don't mean to offer a trite solution, but maybe reducing salt will help.

peace and love, apple - ..... Mary Magdalen Dx 4/10/2008, IDC, 5cm, Stage IV, Grade 3, 4/9 nodes, mets, ER+, HER2+
Log in to post a reply

Jun 7, 2012 10:02PM - edited Jun 7, 2012 10:04PM by hope2learn

I have very bad edema with the Tamoxifen especially when I sit on a computer for some time. I don't know if it is lack of estrogen. Estrogens as far as I know have a beneficial effect on all blood vessels. Edema can also occur when the veins don't work well anymore. Actually, I cannot see why either would be the cause in my situtation as the effect sets in as soon as I take Tamoxifen. It is so bad, that I consider stopping Tamoxifen.

I am hesitant about diuretics. The less volume of blood you have in my mind, there more viscous your blood gets, the more at risk you could be for a blood clot.

Dx 8/23/2011, IDC, 1cm, Stage I, Grade 2, 0/1 nodes, ER+/PR+, HER2-
Log in to post a reply

Jul 27, 2012 08:11AM fadheir wrote:

Thanks all for your reply

The Doctor told me that Tamoxifen cause leg edema in about 11% of patients

 He prescribed for me a water pill every other day and it works

but now i have high blood pressure, i google it and some patient experience high blood pressure as a side effect from Tamoxifen but some articles decline that

Dx 11/22/2008, IDC, 2cm, Stage IA, Grade 2, 0/14 nodes, ER+/PR+ Surgery 11/29/2008 Lymph node removal: Left, Underarm/Axillary; Mastectomy: Left Surgery 11/30/2009 Lymph node removal: Right, Underarm/Axillary; Mastectomy: Right
Log in to post a reply

Feb 14, 2017 03:13PM Mypuppy wrote:

Hi. Last week i noticed swelling of my upper thighs. Ive been on tamoxifen 2.5 yrs. i placed a call to my oncol today. Waiting to hear back.

Log in to post a reply

Feb 14, 2017 03:24PM Kicks wrote:

Mypuppy - You will probably get more responses if you start a new Thread rather than pulling up a Thread that has not been posted on for 5 yrs.

Dx 8/7/2009, IBC, Stage IIIC, 19/19 nodes, ER+/PR-, HER2- Chemotherapy 8/25/2009 AC Surgery 10/21/2009 Lymph node removal: Right; Mastectomy: Right Chemotherapy 11/11/2009 Taxol (paclitaxel) Radiation Therapy 2/4/2010 Breast, Lymph nodes
Log in to post a reply

Feb 14, 2017 10:07PM MinusTwo wrote:

Oh but wasn't it nice to see Apple again. I still miss her.

2/15/11 BMX-DCIS 2SNB clear-TEs; 9/15/11-410gummies; 3/20/13 recurrance-5.5cm,mets to lymphs, Stage IIIB IDC ER/PRneg,HER2+; TCH/Perjeta/Neulasta x6; ALND 9/24/13 1/18 nodes 4.5cm; AC chemo 10/30/13 x3; herceptin again; Rads Feb2014
Log in to post a reply

Feb 15, 2017 08:06AM Mypuppy wrote:

hi i have been on Tamoxifen for 2.5 yrs now. Just last week i was showering and noticed swelling of both my upper thighs (right above the knee). I am seeing my gp today and placed a call to my oncol to find out if it can be a side effect of this dreaded drug? In the meantime was curious if anyone has experienced this on Tamoxifen?

Thank you.

Page 1 of 1 (11 results)